MAUDE Adverse Event Report: STRYKER GMBH IMN INSTRUMENTS - LOCKING DRILL D4.2X360MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH IMN INSTRUMENTS - LOCKING DRILL D4.2X360MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 23514236S
Medical Device Problem Codes Failure to Align (2522); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "when the distal locking screw of the trochanteric nail was inserted after drilling, the screw hit the distal part of the nail.It seemed that the screw had come off during drilling.The surgeon opened another drill and re-drilled, and it passed through the nail without any problems.The screw was then reinserted and the operation was completed successfully.The fixation of the nail and target device has been confirmed.There was slight impaction when inserting the nail.Both the drill that went out and the drill that went through without problems were checked after the surgery.When comparing the tips of the drills, there was a subtle difference in the shape of the cutting edge." adverse consequence: the bone damage due to drill was out of the nail hole.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the drill was returned deformed.The device inspection revealed the following: the drill tip appears blunt and deformed.Compared to the returned reference drill, the deformed drill shows a flatter helix and altered flute geometry.The deformation observed is consistent with mechanical damage occurring during use or handling (such as contact with hard surfaces during drilling or impact during reprocessing).The drill was tested with compatible gamma3 targeting devices and nail samples.The drill was able to be inserted without contact with the nail, as the tip deformation did not modify the straightness of the drill itself.Therefore, in the absence of the devices used during the surgery, the misdrilling event could not be reproduced or confirmed.Relevant dimensions were measured and confirmed the drill is conforming to specifications.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The drill deformation was caused by improper handling or use, leading to a loss of cutting efficiency and most likely deviation during drilling.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
IMN INSTRUMENTS - LOCKING DRILL D4.2X360MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22479167
Report Number0009610622-2025-00015
Device Sequence Number18128414
Product Code LXH
UDI-Device Identifier07613327350241
UDI-Public(01)07613327350241(17)350228(10)K111E5D
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23514236S
Device Lot NumberKU188648
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2025
Supplement Date Received by Manufacturer08/21/2025
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown